Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 81, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 25, 2016, 3:02 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2016, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 25, 2016, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 155 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:45 PM CDT | FLASH FLOOD | 4 Nw Emmet, AR | HIGHWAY 332 WEST OF INTERSTATE 30 WAS COVERED IN HIGH SWIFT MOVING WATER. REPORT VIA PICTURE FROM FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
164
WGUS54 KSHV 252002
FFWSHV
ARC057-099-252300-
/O.NEW.KSHV.FF.W.0081.160825T2002Z-160825T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHEASTERN HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 600 PM CDT
* AT 301 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOPE...PRESCOTT...EMMET...BLEVINS...PERRYTOWN...MCCASKILL...
OAKHAVEN AND LANEBURG.
LAT...LON 3398 9368 3398 9365 3396 9362 3396 9359
3395 9353 3395 9350 3396 9347 3395 9342
3396 9339 3395 9337 3367 9335 3368 9364
3399 9370
$$
MBMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:33 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 25, 12:33 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1233 PM CDT THU AUG 25 2016 .AVIATION... VCTS conditions possible across SHV/TXK/ELD/MLU/GGG/LFK terminal sites this afternoon. Tempo TSRA possible across MLU/ELD through 26/00Z. Could see MVFR vsbys from 26/10Z to 26/14Z. Otherwise, VCTS conditions possible again on Friday. Light and variable winds to prevail through the terminal forecast period with a slight southerly component. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 74 93 / 20 60 30 30 MLU 74 92 73 93 / 20 50 20 20 DEQ 73 88 72 91 / 20 60 30 30 TXK 74 89 72 91 / 20 60 30 30 ELD 73 90 73 92 / 20 50 20 20 TYR 74 88 73 91 / 20 60 30 30 GGG 74 89 73 91 / 20 60 30 30 LFK 75 90 74 91 / 20 60 20 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05/05/05
Hazardous weather outlook, Aug 25, 11:56 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU AUG 25 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1156 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY WITH ISOLATED ACTIVITY TO CONTINUE OVERNIGHT. ANY MID TO LATE DAY STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. HOWEVER...NO WIDESPREAD SEVERE THUNDERSTORM THREAT IS EXPECTED. THE RECENT HEAVY RAINS AND SATURATED SOILS COULD LEAD TO ISOLATED FLOODING IN LOW-LYING OR POOR DRAINAGE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. AIR TEMPERATURES WILL LINGER IN THE LOWER 90S...COMBINED WITH THE HIGH HUMIDITY... AFTERNOON HEAT INDICES WILL BE NEAR 105 OVER THE WEEKEND AND POSSIBLY ABOVE 105 DEGREES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND AMATEUR RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:20 PM CDT | Special Weather Statement | SHV | Miller | 40 min |
| Aug 25, 3:48 PM CDT | Special Weather Statement | SHV | Little River | 42 min |
| Aug 25, 3:52 PM CDT | Areal Flood Advisory | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 3 hr |
| Aug 25, 4:28 PM CDT | Areal Flood Advisory | SHV | Hempstead, Little River, Miller | 2 hr |
| Aug 25, 4:41 PM CDT | Flash Flood Warning | SHV | Union | 4 hr |
| Aug 25, 5:04 PM CDT | Areal Flood Advisory | SHV | Little River | 116 min |
| Aug 25, 5:29 PM CDT | Special Weather Statement | SHV | Little River | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.